Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 3, 2016, 5:02 PM CST for Jefferson Davis County, Simpson County, Mississippi. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2016, 5:02 PM CST (23:02 UTC)
- Expired
- Mar 3, 2016, 5:19 PM CST
- In force
- 17 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 67 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 5:10 PM CST | HAIL 0.75 | 3 Wnw Clem, MS | DIME SIZED HAIL COVERING THE GROUND ALONG WILLIAMSON MILL RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
388
WUUS54 KJAN 032302
SVRJAN
MSC065-127-032330-
/O.NEW.KJAN.SV.W.0100.160303T2302Z-160303T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST THU MAR 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 530 PM CST
* AT 502 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER SHIVERS...OR
7 MILES SOUTH OF PINOLA...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CLEM AROUND 515 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3169 8997 3189 8996 3182 8976 3162 8976
3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2302Z 286DEG 38KT 3178 8994
HAIL...1.00IN
WIND...60MPH
$$
GRG2 follow-up statements
646
WWUS54 KJAN 032311
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU MAR 3 2016
MSC127-032321-
/O.CAN.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
SIMPSON MS-
511 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2311Z 288DEG 42KT 3173 8980
$$
MSC065-032330-
/O.CON.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
JEFFERSON DAVIS MS-
511 PM CST THU MAR 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTHWESTERN JEFFERSON DAVIS COUNTY...
AT 511 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEM...OR 10
MILES SOUTH OF MAGEE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN JEFFERSON DAVIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2311Z 288DEG 42KT 3173 8980
HAIL...1.00IN
WIND...60MPH
$$
GRG514
WWUS54 KJAN 032319
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST THU MAR 3 2016
MSC065-032328-
/O.CAN.KJAN.SV.W.0100.000000T0000Z-160303T2330Z/
JEFFERSON DAVIS MS-
519 PM CST THU MAR 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON DAVIS
COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3169 8997 3176 8996 3177 8976 3162 8976
3161 8975 3161 8974 3159 8972
TIME...MOT...LOC 2316Z 286DEG 38KT 3171 8971
$$
GRGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 4:40 PM CST, 22 minutes earlier.
Area forecast discussion, Mar 3, 4:40 PM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 440 PM CST THU MAR 3 2016 .DISCUSSION...COMPLICATED MESS OF WEATHER FEATURES ACROSS THE REGION THIS AFTERNOON...WITH THE END RESULT MANIFESTING IN CURRENT SMATTERING OF LOW-TOPPED SUPERCELLS RACING EAST/SOUTHEAST ACROSS THE HEART OF THE FORECAST AREA. FORTUNATELY THE ENVIRONMENT HAS NOT BEEN VERY CONDUCIVE FOR TORNADOES...ALTHOUGH THERE IS DEFINITELY ENOUGH WIND SHEAR TO IMPART LOTS OF MID LEVEL ROTATION TO MANY OF THESE STORMS. THE VIGOROUS UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST INTO THE REGION IS VERY COLD ALOFT...WHICH IS HELPING TO BOOST CAPE VALUES TO THE 1000-1500 J/KG RANGE FOR MANY OF THESE CELLS (WHICH IS NOT TOO SHABBY CONSIDERING STORMS DO NOT EXTEND MUCH OVER 30 KFT). MOST OF THIS CAPE IS NOT REALLY SURFACE-BASED...LIMITING THE POTENTIAL FOR WIND AND ALSO TORNADOES (BUT CERTAINLY NOT HAIL). HOWEVER...INSTABILITY IS BASED CLOSER TO THE SURFACE ALONG AND SOUTH OF THE HIGHWAY 84 AND THERE WILL BE BETTER WIND DAMAGE (AND EVEN ISOLATED TORNADO) POTENTIAL WITH THE STORMS IN THAT AREA THROUGH THE REMAINDER OF THE AFTERNOON. THE HWO/GRAPHICS HAVE BEEN RECENTLY UPDATED TO REFLECT RECENT ADJUSTMENTS IN THINKING. DUE TO THE FAST-MOVING NATURE OF THE CURRENT ACTIVITY THE CONSENSUS IDEA OF HIRES MODELS THAT SHOWERS AND STORMS WILL BECOME CONFINED TO FAR EAST AND SOUTHEAST MS BY 6 PM (AND THEN DEPARTING SHORTLY THEREAFTER) SEEMS VERY PLAUSIBLE. DURING THE MID TO LATE EVENING THE DISTURBANCE AND ASSOCIATED SURFACE LOW WILL QUICKLY MOVE EAST OF THE REGION WITH A COLD FRONT SAGGING SOUTH THROUGH THE REMAINDER OF CENTRAL AND SOUTHERN AREAS. COLD AIR ADVECTION BEHIND THE FRONT DOES NOT LOOK OVERLY STRONG AND IT IS POSSIBLE THERE MAY BE SOME FOG FORMING LATER ON TONIGHT IN AREAS WHERE CLOUDS TEMPORARILY CLEAR AND WINDS REMAIN 5 MPH OR LESS. POTENTIAL FOR LOTS OF DENSE FOG LATE TONIGHT DOES NOT LOOK HIGH AND NOTHING ALONG THESE LINES WAS INCLUDED IN THE HWO/GRAPHICS...BUT FOR THE EVENING UPDATE SUBSEQUENT FORECASTERS WILL BE EXAMINING TRENDS CLOSELY AND UPDATE AS NEEDED. FOR TOMORROW COLD AIR ADVECTION WILL CONTINUE THROUGH MIDDAY BEFORE RELAXING BY LATE AFTERNOON. EXPECT SEASONABLY COOL TEMPERATURES (ESPECIALLY NORTH) AND SCATTERED MORNING TO MIDDAY CLOUDS WILL LIMIT THE POTENTIAL FOR MAXIMUM INSOLATION. GOOD ANTICIPATED RADIATIONAL COOLING CONDITIONS FOR FRIDAY NIGHT WILL DELIVER TEMPERATURES BELOW AVERAGE...WITH SOME SLIGHT POTENTIAL FOR PATCHY FROST LATE IN THE NIGHT ACROSS PORTIONS OF EASTERN MS. LOOK FOR A GRADUAL WARMING TREND TO COMMENCE ON SATURDAY WITH MODELS STILL SUGGESTING CHANCES OF SIGNIFICANT RAIN AND STORMS RETURNING FROM THE WEST WILL HOLD OFF UNTIL PROBABLY TUESDAY AS A LARGE STORM SYSTEM ORGANIZES IN THE PLAINS. WILL POST THE RELEVANT PREVIOUS DISCUSSION FOR THIS PERIOD...WHICH IS STILL VALID. /BB/ && .AVIATION...MVFR/IFR CONDITIONS PREVAIL ACROSS THE REGION THIS AFTERNOON DUE TO LOW STRATUS AND VISBY REDUCTIONS IN OCCASIONAL +RA. SCT TS/SHRA WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON, ENDING BY EARLY EVENING. A FEW SEVERE STORMS WITH 1 INCH HAIL AND 50 KT WIND GUSTS ARE POSSIBLE. CIGS ARE EXPECTED TO REMAIN IN THE MVFR (OCCASIONALLY IFR) RANGE OVER MOST OF THE AREA THROUGH TONIGHT, GRADUALLY IMPROVING TO VFR BY EARLY FRIDAY. WINDS ARE CURRENTLY SHIFTING FROM S/SE TO W/NW AS A COLD FRONT PUSHES ACROSS THE AREA THIS AFTERNOON INTO TONIGHT AS THE FRONT MOVES SOUTHEASTWARD ACROSS THE AREA. /DL/ && .PREV DISCUSSION... /ISSUED 447 AM CST THU MAR 3 2016/ LONG TERM...SATURDAY THROUGH THURSDAY...WARMING TREND BEGINS SATURDAY AND WILL CONTINUE...ALONG WITH DRY WEATHER...THROUGH TUESDAY. A SURFACE RIDGE WILL BE OVER THE SOUTHEAST STATES SATURDAY MORNING RESULTING IN RETURN FLOW OVER OUR CWA BUT THIS WILL BE SHORT LIVED. A NORTHERN STREAM SHORTWAVE TROUGH AND WEAK SURFACE LOW WILL MOVE SOUTHEAST ACROSS THE OHIO VALLEY SATURDAY AND TO THE MID ATLANTIC SEABOARD BY SUNDAY MORNING. THE WEAK DRY TRAILING COLD FRONT WILL DROP SOUTH INTO OUR NORTHEAST ZONES EARLY SUNDAY MORNING BEFORE DISSIPATING. IN ITS WAKE A 1028MB HIGH WILL BECOME CENTERED OVER THE MID MISSISSIPPI RIVER VALLEY PROVIDING A LIGHT DRY NORTHEAST TO EAST FLOW BACK ACROSS OUR CWA SUNDAY. RIDGING ALOFT WILL STRENGTHEN JUST EAST OF OUR AREA IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OVER THE WESTERN CONUS SUNDAY INTO MONDAY. RIDGING SURFACE AND ALOFT CENTERED OVER THE EASTERN CONUS WILL REMAIN DOMINANT OVER OUR CWA INTO MONDAY MAINTAINING DRY WEATHER OVER OUR CWA. THIS WILL ALLOW TEMPERATURES TO WARM BACK ABOVE NORMAL BY SUNDAY AND CONTINUE ABOVE NORMAL THROUGH THURSDAY. THE DRY WEATHER WILL NOT LAST THOUGH. MODELS ARE IN DECENT AGREEMENT WITH THE DEVELOPMENT OF A CLOSED LOW OVER MEXICO BY TUESDAY MORNING. WAA AHEAD OF THIS LOW WILL INCREASE OVER OUR CWA TUESDAY. OUR PWATS WILL INCREASE FROM JUST OVER AN INCH TO NEAR AN INCH AND THREE QUARTERS BY TUESDAY EVENING OVER THE WESTERN HALF OF OUR CWA. THIS ANOMALOUS PWAT IS WOULD BE A MAXIMUM FOR THIS TIME OF THE YEAR. WIND FIELDS WILL INCREASE AND COMBINE WITH INSTABILITY TO RESULT IN SEVERE STORM POTENTIAL. THIS EXISTS BOTH THE POTENTIAL FOR HEAVY RAIN AS WELL AS THE TRAINING OF STORMS OVER THE SAME AREA. THE MAIN AREA FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT WILL BE WEST OF INTERSTATE 55 AND WL INCLUDE THIS POTENTIAL IN THE HWO. MODELS ARE SLOW TO MOVE THIS CLOSED LOW OUT AND BOTH THE GFS AND THE ECMWF HAVE THE LOW STILL OVER MEXICO THURSDAY EVENING. AS THE LOW SHIFTS EAST TOWARD TEXAS TUESDAY THROUGH THURSDAY THE AXIS OF HEAVIEST RAIN AND SEVERE STORM POTENTIAL WILL SHIFT FARTHER EAST OVER OUR CWA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 44 64 42 72 / 10 0 0 0 MERIDIAN 43 63 37 70 / 25 0 0 2 VICKSBURG 46 65 44 73 / 6 0 0 0 HATTIESBURG 48 67 41 73 / 23 0 0 0 NATCHEZ 46 66 45 73 / 6 0 0 0 GREENVILLE 42 60 42 70 / 5 0 0 1 GREENWOOD 39 61 40 70 / 10 0 0 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DL/22
Hazardous weather outlook, Mar 3, 3:41 PM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 341 PM CST THU MAR 3 2016 ARZ074-075-LAZ007-008-MSZ018-019-025>034-042145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE IS A LIMITED THREAT OF SEVERE STORMS AND FLASH FLOODING TUESDAY AND TUESDAY NIGHT GENERALLY ALONG AND WEST OF A LINE FROM GREENWOOD TO NATCHEZ. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ009-015-016-023>026-MSZ035>066-072>074-042145- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 341 PM CST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY EVENING SCATTERED SEVERE STORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON. PRIMARY HAZARDS POSSIBLE ARE DAMAGING WIND GUSTS UP TO 60 MPH AND QUARTER SIZE HAIL. A TORNADO CANNOT BE RULED OUT IN SOUTH MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 3, 4:02 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 NNE WHITES 32.13N 90.18W
03/03/2016 E0.88 INCH RANKIN MS LAW ENFORCEMENT
REPORTED IN THE CLEARY COMMUNITY
&&
DLLocal storm report, Mar 3, 4:20 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL HESTERVILLE 33.16N 89.65W
03/03/2016 E0.75 INCH ATTALA MS PUBLIC
DIME SIZED HAIL
&&
DLLocal storm report, Mar 3, 4:34 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 3 NNE LE TOURNEAU 32.25N 90.92W
03/03/2016 E0.75 INCH WARREN MS AMATEUR RADIO
DIME SIZED HAIL ALONG US 61
&&
DLLocal storm report, Mar 3, 4:36 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL KOSCIUSKO 33.06N 89.59W
03/03/2016 E0.50 INCH ATTALA MS EMERGENCY MNGR
PEA TO HALF INCH HAIL ALONG W JEFFERSON ST
0425 PM HAIL ETHEL 33.12N 89.46W
03/03/2016 E0.50 INCH ATTALA MS EMERGENCY MNGR
&&
DLLocal storm report, Mar 3, 4:44 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL BRANDON 32.28N 90.00W
03/03/2016 E0.75 INCH RANKIN MS PUBLIC
PEA TO DIME SIZED HAIL NEAR TRICKHAMBRIDGE ROAD.
0325 PM HAIL TRANSYLVANIA 32.68N 91.18W
03/03/2016 E0.88 INCH EAST CARROLL LA FIRE DEPT/RESCUE
NICKEL HAIL REPORTED BY FIRE CHIEF.
0347 PM HAIL 3 S HOMEWOOD 32.19N 89.51W
03/03/2016 E0.50 INCH SMITH MS EMERGENCY MNGR
HALF INCH HAIL COVERING THE GROUND AT LORENA
0415 PM HAIL 2 N BROOKHAVEN 31.61N 90.45W
03/03/2016 E0.50 INCH LINCOLN MS EMERGENCY MNGR
&&
DLLocal storm report, Mar 3, 4:57 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST THU MAR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 5 N STALLO 32.99N 89.10W
03/03/2016 E0.75 INCH WINSTON MS FIRE DEPT/RESCUE
DIME SIZED HAIL COVERING THE GROUND AT MS HWY 395
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM CST | Special Weather Statement | JAN | Washington | 46 min |
| Mar 3, 8:37 AM CST | Special Weather Statement | JAN | Scott | 23 min |
| Mar 3, 8:56 AM CST | Special Weather Statement | JAN | Kemper | 49 min |
| Mar 3, 11:23 AM CST | Special Weather Statement | JAN | Smith | 37 min |
| Mar 3, 12:08 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 12:18 PM CST | Special Weather Statement | JAN | Bolivar | 27 min |
| Mar 3, 12:30 PM CST | Special Weather Statement | JAN | Newton | 30 min |
| Mar 3, 12:54 PM CST | Special Weather Statement | JAN | Clarke | 21 min |
| Mar 3, 12:59 PM CST | Special Weather Statement | JAN | Lauderdale | 31 min |
| Mar 3, 1:07 PM CST | Special Weather Statement | JAN | Covington, Jones | 23 min |
| Mar 3, 1:20 PM CST | Special Weather Statement | JAN | Lauderdale | 10 min |
| Mar 3, 1:26 PM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Mar 3, 1:37 PM CST | Special Weather Statement | JAN | Newton | 23 min |
| Mar 3, 1:41 PM CST | Special Weather Statement | JAN | Lamar | 34 min |
| Mar 3, 2:20 PM CST | Special Weather Statement | JAN | Kemper | 25 min |
| Mar 3, 2:23 PM CST | Special Weather Statement | JAN | Bolivar | 22 min |
| Mar 3, 2:33 PM CST | Special Weather Statement | JAN | Warren | 27 min |
| Mar 3, 2:39 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 51 min |
| Mar 3, 2:43 PM CST | Special Weather Statement | JAN | Lauderdale, Newton | 32 min |
| Mar 3, 2:54 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 36 min |
| Mar 3, 3:07 PM CST | Special Weather Statement | JAN | Rankin | 23 min |
| Mar 3, 3:13 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 47 min |
| Mar 3, 3:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 52 min |
| Mar 3, 3:38 PM CST | Special Weather Statement | JAN | Rankin | 37 min |
| Mar 3, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 45 min |
| Mar 3, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 26 min |
| Mar 3, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Scott, Smith | 43 min |
| Mar 3, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 50 min |
| Mar 3, 4:02 PM CST | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Mar 3, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren | 51 min |
| Mar 3, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 46 min |
| Mar 3, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Mar 3, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 48 min |
| Mar 3, 4:31 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Kemper, Neshoba, Noxubee, Winston | 44 min |
| Mar 3, 5:19 PM CST | Special Weather Statement | JAN | Covington | 26 min |
| Mar 3, 5:41 PM CST | Special Weather Statement | JAN | Jones | 34 min |
| Mar 3, 5:51 PM CST | Special Weather Statement | JAN | Forrest, Lamar, Marion | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.